| Model Number |
N/A |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/27/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported a leaking picc.It was stated the picc had to be replaced.What type of catheter securement was utilized? sutured.
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refw4392 showed fifteen other similar product complaint(s) from this lot number.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause was manufacturing-related.The product returned for evaluation was one 5fr d/l powerpicc catheter.Usage residues were observed throughout the sample.A needleless injection cap was attached to the purple luer adapter.An attempt to infuse water through the sample using a 12ml syringe revealed both lumens to be patent to infusion; however, during pressurization, leakage was observed at the junction between the purple luer adapter and the needleless injection cap.Inspection of the purple luer adapter using an iso taper gauge revealed that the gauge could not be fully inserted into the luer orifice.Microscopic inspection of the purple luer adapter revealed a protrusion in the luer material within the orifice.The mold defect appeared to prevent firm attachment of the injection cap, as well as full insertion of the taper gauge.The molding defect observed within the luer orifice prevented firm attachment with the needleless injection cap and resulted in leakage at the interface between the catheter and the cap.Photographs of the sample have been forwarded to the manufacturing site for further evaluation.H3 other text : evaluation findings are in section h.11.
Event or Problem Description
It was reported a leaking picc.It was stated the picc had to be replaced.¿ what type of catheter securement was utilized? sutured.